Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 143, NWS Mobile, AL

June 25, 2025Covington County, Alabama; Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2025, 6:57 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2025, 6:57 PM CDT (23:57 UTC)
Expired
Jun 25, 2025, 7:31 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Covington County, AL, Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:34 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 25, 6:34 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
634 PM CDT Wed Jun 25 2025

...New Aviation...

.DISCUSSION...
Issued at 401 PM CDT Wed Jun 25 2025

Tonight through Thursday Night...

We are still expecting two bouts of storms to pass through the
forecast area as the upper low pressure area centered over the east
central Florida coast drifts slowly north-northwestward to over
southern Georgia. The first complex of thunderstorms is initiating
currently and will continue to expand inland through mid evening,
and then mostly dissipate. The second complex of thunderstorms is
anticipated to occur late tonight through noon Thursday, moving from
east to west in the easterlies. The atmosphere has already become
impressively unstable, and MLCAPE values have already reached as
high as 4000 to 4500 J/kg. Both events have the potential to bring
damaging surface winds from localized microbursts as DCAPE values
could be as high as 1400 J/kg. Large hail up to around 2 inches in
diameter will also be a threat with mid-level lapse rates reach as
high as 7.0 C/km. Frequent lightning and heavy bouts of rain are
likely as well. A LOW risk of rip currents remains in place through
the near term.

Temperatures will average 2 to 5 degrees above normal. Low temps
interior areas tonight and Thursday night will be in the lower to
middle 70s, and the upper 70s along the beaches and barrier islands.
Highs on Thursday will range from 92 to 96 degrees inland, and
around 90 degrees along the beaches and barrier islands. With
surface dewpoints in the lower 70s, maximum apparent temperatures
(heat indices) could be as high as 103 degrees. /22

Friday Through Wednesday...

A very light northerly flow pattern aloft will be in place
through the period as our local region becomes sandwiched between
an upper ridge over the Southern Plains and an upper low over
Florida. Subtle shortwave impulses look to move within the flow
aloft through the period, providing weak forcing across the
region. This, along with plenty of moisture and instability in
place, will give way to scattered to numerous showers and storms
developing each day. With a lack of any notable synoptic features,
activity will generally follow a typical summertime, diurnal
pattern, with offshore/coastal showers and storms developing
during the morning, scattered to numerous storms developing across
southern portions of the area during the early afternoon hours,
storms spreading inland via outflow/sea breeze boundary collisions
during the late afternoon, and activity dissipating during the
mid to late evening due to the loss of daytime heating. Storms
will be pulse-type in nature due to a lack of shear, and therefore
am not expecting any organized severe weather throughout the
period. However, as we typically see with this type of pattern,
cannot rule out a few stronger storms capable of producing gusty
downburst winds. Temperatures will generally be around seasonal
norms, with highs topping out in the upper 80s to low 90s each day
and lows ranging from the low 70s inland to the upper 70s along
the immediate coast. /96

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Wed Jun 25 2025

General VFR conditions were noted across the forecast area with
drops to low end MVFR conditions in thunderstorms moving west over
areas well south of Highway 84. This activity may impact
operations, especially along the I-10 corridor. Locally strong and
variable winds are also possible with the storms. Another round is
expected near sunrise, with strong to severe storms possible with
local drops in conditions to mid MVFR levels.
/16

&&

.MARINE...
Issued at 401 PM CDT Wed Jun 25 2025

No significant impacts to small craft are expected through
early next week outside of locally higher winds/seas and reduced
visibilities associated with occasional showers and thunderstorms.
Otherwise, variable winds will continue through early next week with
a light offshore flow late each night and morning followed by a
light onshore flow in the afternoon and evening. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 25, 6:07 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
607 PM CDT Wed Jun 25 2025

ALZ263-260000-
Mobile Central AL-
607 PM CDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE COUNTY
THROUGH 700 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mobile Regional Airport, or 5 miles northwest of Tillmans Corner,
moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Semmes, Tanner Williams, I10 And I65, and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3051 8810 3052 8810 3052 8814 3060 8840
      3064 8841 3072 8841 3080 8831 3079 8818
      3070 8799 3068 8800 3069 8798 3068 8796
      3050 8807
TIME...MOT...LOC 2307Z 125DEG 7KT 3065 8822

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Local storm report, Jun 25, 6:17 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
617 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Tstm Wnd Gst     2 SSW Brookley Field AS 30.58N 88.07W
06/25/2025  M39 MPH          Mobile             AL   Mesonet

            Buccaneer Yacht Club site measures marine
            thunderstorm wind gust to 34 knots or 39
            mph.

&&

MM
Local storm report, Jun 25, 6:31 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
631 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Tstm Wnd Gst     1 SSE Brookley Field    30.63N 88.07W
06/25/2025  M58 MPH          Mobile             AL   ASOS

            Brookley Field ASOS reports thunderstorm
            wind gust of 58mph.

&&

MM
Local storm report, Jun 25, 6:38 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
638 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Marine Tstm Wind 2 SSW Brookley Field AS 30.58N 88.07W
06/25/2025  M39 MPH          Mobile             AL   Mesonet

            Corrects previous tstm wnd gst report from 2
            SSW Brookley Field ASOS. Buccaneer Yacht
            Club site measures marine thunderstorm wind
            gust to 34 knots or 39 mph.

&&

MM
Local storm report, Jun 25, 6:43 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
643 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Hail             1 E Auburn              30.82N 86.52W
06/25/2025  E1.00 Inch       Okaloosa           FL   Broadcast Media

            Broadcast media relayed report of quarter
            size hail estimated near Auburn, FL. Time
            estimated by radar.

&&

MM
Special weather statement, Jun 25, 6:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
645 PM CDT Wed Jun 25 2025

ALZ060-FLZ205-260030-
Covington AL-Okaloosa Inland FL-
645 PM CDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES THROUGH 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Samson to 3 miles south of Lockhart.
Movement was northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Opp, Florala, Laurel Hill, and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8639 3090 8639 3094 8667 3100 8674
      3100 8669 3101 8670 3107 8670 3132 8620
      3099 8619
TIME...MOT...LOC 2345Z 135DEG 12KT 3110 8608 3096 8637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:06 PM CDTSpecial Marine WarningMOB69 min
Jun 25, 4:31 PM CDTSpecial Marine WarningMOB74 min
Jun 25, 5:03 PM CDTSpecial Weather StatementMOBBaldwin42 min
Jun 25, 5:42 PM CDTSpecial Weather StatementMOBBaldwin48 min
Jun 25, 5:43 PM CDTSpecial Marine WarningMOB92 min
Jun 25, 6:07 PM CDTSpecial Weather StatementMOBMobile53 min
Jun 25, 6:13 PM CDTSpecial Marine WarningMOB58 min
Jun 25, 6:31 PM CDTSevere Thunderstorm WarningMOBMobile44 min
Jun 25, 6:45 PM CDTSpecial Weather StatementMOBCovington45 min
Jun 25, 3:26 PM CDTSpecial Weather StatementMOBEscambia49 min
Jun 25, 4:30 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Jun 25, 4:48 PM CDTSevere Thunderstorm WarningMOBSanta Rosa42 min
Jun 25, 5:24 PM CDTSevere Thunderstorm WarningMOBSanta Rosa21 min
Jun 25, 6:17 PM CDTSevere Thunderstorm WarningMOBOkaloosa43 min
Jun 24, 7:02 PM CDTSevere Thunderstorm WarningMOBGreene, Perry43 min
Jun 24, 7:39 PM CDTSevere Thunderstorm WarningMOBGreene, Perry19 min
Jun 25, 6:54 PM CDTSevere Thunderstorm WarningMOBGreene19 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.